×

Some fourth-order nonlinear solvers with closed formulae for multiple roots. (English) Zbl 1189.65093

Summary: We present six new fourth-order methods with closed formulae for finding multiple roots of nonlinear equations. The first four of them require one-function and three-derivative evaluation per iteration. The last two require one-function and two-derivative evaluation per iteration. Several numerical examples are given to show the performance of the presented methods compared with some known methods.

MSC:

65H05 Numerical computation of solutions to single equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Schröder, E., Über unendlich viele Algorithmen zur Auflösung der Gleichungen, Math. Ann., 2, 317-365 (1870)
[2] Traub, J. F., Iterative methods for the solution of equations (1977), Chelsea Publishing Company: Chelsea Publishing Company New York · Zbl 0121.11204
[3] Hansen, E.; Patrick, M., A family of root finding methods, Numer. Math., 27, 257-269 (1977) · Zbl 0361.65041
[4] Victory, H. D.; Neta, B., A higher order method for multiple zeros of nonlinear functions, Int. J. Comput. Math., 12, 329-335 (1983) · Zbl 0499.65026
[5] Dong, C., A basic theorem of constructing an iterative formula of the higher order for computing multiple roots of an equation, Math. Numer. Sin., 11, 445-450 (1982) · Zbl 0511.65030
[6] Dong, C., A family of multipoint iterative functions for finding multiple roots of equations, Int. J. Comput. Math., 21, 363-367 (1987) · Zbl 0656.65050
[7] Osada, N., An optimal multiple root-finding method of order three, J. Comput. Appl. Math., 51, 131-133 (1994) · Zbl 0814.65045
[8] Neta, B., New third order nonlinear solvers for multiple roots, Appl. Math. Comput., 202, 162-170 (2008) · Zbl 1151.65041
[9] Chun, C.; Neta, B., A third-order modification of Newton’s method for multiple roots, Appl. Math. Comput., 211, 474-479 (2009) · Zbl 1162.65342
[10] Chun, C.; Bae, H. J.; Neta, B., New families of nonlinear third-order solvers for finding multiple roots, Comput. Math. Appl., 57, 1574-1582 (2009) · Zbl 1186.65060
[11] Neta, B.; Johnson, A. N., High order nonlinear solver for multiple roots, Comput. Math. Appl., 55, 2012-2017 (2008) · Zbl 1142.65044
[12] Jarratt, P., Multipoint iterative methods for solving certain equations, Comput. J., 8, 398-400 (1966) · Zbl 0141.13404
[13] B. Neta, Extension of Murakami’s High order nonlinear solver to multiple roots, Int. J. Comput. Math., in press (doi:10.1080/00207160802272263; B. Neta, Extension of Murakami’s High order nonlinear solver to multiple roots, Int. J. Comput. Math., in press (doi:10.1080/00207160802272263 · Zbl 1192.65052
[14] Murakami, T., Some fifth order multipoint iterative formulae for solving equations, J. Inform. Process., 1, 138-139 (1978) · Zbl 0394.65015
[15] Li, S. G.; Cheng, L. Z., A new fourth-order iterative method for finding multiple roots of nonlinear equations, Appl. Math. Comput., 215, 1288-1292 (2009) · Zbl 1175.65054
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.